Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 10, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 30, 2003, 3:57 AM CDT for Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2003, 3:57 AM CDT (08:57 UTC)
- Expired
- Jun 30, 2003, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Jackson County, MS
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 300858 FFWNEW MSC059-301200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 357 AM CDT MON JUN 30 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...PASCAGOULA...MOSS POINT...ESCATAWPA * UNTIL 700 AM CDT * AT 357 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER VANCLEAVE...OR ABOUT 9 MILES NORTHWEST OF ESCATAWPA. THE AREA OF HEAVY RAIN WAS PERSISTENT. SATELLITE AND DOPPLER RADAR RAINFALL ESTIMATES INDICATED NEARLY 9 INCHES OF RAIN MAY HAVE FALLEN IN THE VICINITY OF VANCLEAVE SINCE 7 PM SUNDAY EVENING. RAINFALL RATES IN EXCESS OF THREE INCHES WAS INDICATED SINCE 3 AM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:05 AM CDT, 52 minutes earlier.
Area forecast discussion, Jun 30, 3:05 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 305 AM CDT MON JUN 30 2003 MUCH OF THE SHORT TERM FORECAST IS NOW GUIDED BY GUIDANCE FROM NHC AND HPC AS TROPICAL STORM BILL CONTINUES TO TRACK TOWARD THE LOUISIANA COAST. REFER TO THE LATEST ADVISORIES FROM NHC AS WELL AS HURRICANE LOCAL ACTION STATEMENTS ISSUED FROM THIS OFFICE FOR THE LATEST INFORMATION REGARDING THE PROGRESS OF BILL. BY LATE TUE...MUCH OF THE ENERGY ASSOCIATED WITH BILL SHOULD BE IN THE NORTHERN HALF OF THE LOWER MISSISSIPPI VALLEY. SOUTHERLY FLOW THOUGH SHOULD CONTINUE OVER THE AREA FOR THE NEXT SEVERAL DAYS WHICH SHOULD ALLOW SOME GULF MOISTURE TO CONTINUE MOVING OVER THE REGION. IN THE UPPER LEVELS...A FAIRLY WEAK TROUGH SHOULD EXPAND OVER THE SOUTHEAST STATES WHILE A RIDGE BUILDS OVER THE SOUTHWEST. THIS SHOULD ALLOW WEAK EMBEDDED UPPER DISTURBANCES TO TRAVERSE THROUGH THE REGION AROUND THE BASE OF THE TROUGH. THIS COUPLED WITH SOME PERSISTENT MOISTURE DEPTH SHOULD AMOUNT TO A CHANCE OF RAIN CONTINUING THROUGH MUCH OF THE WORK WEEK. PRELIM NUMBERS... MCB 081/073/086/074 +973 BTR 083/074/086/074 +973 MSY 083/078/087/077 +973 GPT 080/077/085/076 +973 .NEW...TROPICAL STORM WARNING PQL TO ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS LA...FLASH FLOOD WATCH FOR LAZ034>040-046>050-056>070. MS...FLASH FLOOD WATCH FOR MSZ068>071-077-080>082. 09
Hazardous weather outlook, Jun 29, 9:35 PM CDT, 6 hours 22 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 935 PM CDT SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. ...A TROPICAL STORM WARNING IS IN EFFECT... ...A FLASH FLOOD WATCH IS IN EFFECT... .DAY ONE...TONIGHT ...TROPICAL STORM BILL... DEEP TROPICAL MOISTURE FROM TROPICAL STORM BILL IN THE GULF OF MEXICO WILL HELP GENERATE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS AROUND 30 TO 50 MPH...BRIEF TORRENTIAL RAINFALL WITH PEAK RATES AROUND THREE INCHES PER HOUR. ACTIVITY IS EXPECTED TO CONTINUE TO DEVELOP THROUGH THE NIGHT TIME HOURS. MARINE INTEREST SHOULD CAREFULLY MONITOR TROPICAL STORM BILL AS IT APPROACHES THE GULF COAST. SMALL CRAFT SHOULD REMAIN IN PORT. REFER TO THE LATEST HURRICANE LOCAL ACTION STATEMENT FOR MORE DETAILS REGARDING TROPICAL STORM BILL. .DAYS TWO THROUGH SEVEN... THERE IS A MODERATE RISK OF FLOODING RAINS FROM AN APPROACHING TROPICAL STORM BILL FROM THE GULF STARTING MONDAY. THIS SITUATION SHOULD BE MONITORED CLOSELY. EXCESSIVE RAINFALL OF 6 TO 8 INCHES IS EXPECTED TO RAISE RIVER LEVELS ACROSS THE AREA AS WELL STARTING MONDAY BRINGING MANY AREA RIVERS AT OR ABOVE FLOOD LEVELS THROUGH MUCH OF THE WORK WEEK. THUNDERSTORMS WILL BE LIKELY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE STILL EXPECTED THE REMAINDER OF THE WEEK. THE PRIMARY CONCERNS WILL BE NON-SEVERE WIND GUSTS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. 23
In the hours before
Local storm report, Jun 30, 2:16 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
216 AM CDT MON JUN 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0149 AM NEW LKFRNT ARPT LA MARINE THUNDERSTORM WIND
06/30/03 ORLEANS MEASURED 35 KNOT GUST ON
KNEW ASOS IN TROPICAL
SQUALL.
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:36 PM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jun 30, 12:21 AM CDT | Flash Flood Warning | LIX | Jackson | 2 hr |
| Jun 30, 7:00 AM CDT | Flash Flood Warning | LIX | Jackson | 6 hr |
| Jun 30, 1:42 PM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Jun 30, 3:34 PM CDT | Flash Flood Warning | LIX | Hancock | 4 hr |
| Jun 30, 5:11 PM CDT | Flash Flood Warning | LIX | Pearl River | 4 hr |
| Jun 30, 6:01 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.